{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,16]],"date-time":"2026-09-16T12:12:57Z","timestamp":1789560777924,"version":"build-2803163510"},"reference-count":11,"publisher":"Ovid Technologies (Wolters Kluwer Health)","issue":"Suppl 2","license":[{"start":{"date-parts":[[2026,4,6]],"date-time":"2026-04-06T00:00:00Z","timestamp":1775433600000},"content-version":"unspecified","delay-in-days":0,"URL":"http:\/\/creativecommons.org\/licenses\/by-nc-nd\/4.0"}],"content-domain":{"domain":["lww.com","ovid.com"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[2026,9]]},"abstract":"<jats:title>Abstract<\/jats:title>\n                  <jats:p>DRESS syndrome is a rare and life-threatening adverse drug reaction that usually presents with delayed onset rash, Hematalogical abnormality, and multiorgan involvement. In patients with renal impairment, allopurinol is most frequently associated with this syndrome. We report an elderly male in his early 60\u2019s presented with a 35 day history of generalized maculopapular rash with vesicles, scaling, and facial swelling, starting 3\u20134 weeks after initiating allopurinol (100mg daily) for gout. His medical history includes chronic kidney disease. Using the RegiSCAR scoring system, we confirmed DRESS syndrome. Allopurinol was discontinued immediately, and systemic corticosteroid therapy was started. Patient clinical and laboratory parameters improved progressively, and in 6 weeks, symptoms completely resolved. This case highlights that Clinicians should be extra vigilant in high-risk populations, especially in renal-impaired patients, while prescribing allopurinol.<\/jats:p>","DOI":"10.4103\/aam.aam_825_25","type":"journal-article","created":{"date-parts":[[2026,4,7]],"date-time":"2026-04-07T06:00:15Z","timestamp":1775541615000},"page":"S298-S300","update-policy":"https:\/\/doi.org\/10.1097\/lww.0000000000001000","source":"Crossref","is-referenced-by-count":2,"title":["Allopurinol-associated Drug Reaction with Eosinophilia and Systemic Symptom Syndrome: A Severe Delayed Drug Hypersensitivity Reaction"],"prefix":"10.4103","volume":"25","author":[{"given":"Sumit Kumar","family":"Mahato","sequence":"first","affiliation":[{"name":"Department of Pharmacology, All India Institute of Medical Sciences, Deoghar, Jharkhand, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"T. Y. Sree","family":"Sudha","sequence":"additional","affiliation":[{"name":"Department of Pharmacology, All India Institute of Medical Sciences, Deoghar, Jharkhand, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Sushil","family":"Kumar","sequence":"additional","affiliation":[{"name":"Department of General Medicine, All India Institute of Medical Sciences, Deoghar, Jharkhand, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Raja","family":"Babu","sequence":"additional","affiliation":[{"name":"All India Institute of Medical Sciences, Deoghar, Jharkhand, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Visesh","family":"Kumar","sequence":"additional","affiliation":[{"name":"Departments of Biochemistry, MRAMC, Ambedkar Nagar, Uttar Pradesh, India"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"276","published-online":{"date-parts":[[2026,4,6]]},"reference":[{"key":"R1-20260916","doi-asserted-by":"crossref","first-page":"37","DOI":"10.1001\/jamadermatol.2023.4450","article-title":"Management of adult patients with drug reaction with eosinophilia and systemic symptoms: A Delphi-based international consensus","volume":"160","author":"Br\u00fcggen","year":"2024","journal-title":"JAMA Dermatol"},{"key":"R2-20260916","doi-asserted-by":"crossref","first-page":"4134","DOI":"10.1111\/bcp.15354","article-title":"Drug reaction with eosinophilia and systemic symptoms (DRESS): A tertiary care centre retrospective study","volume":"88","author":"Del Pozzo-Maga\u00f1a","year":"2022","journal-title":"Br J Clin Pharmacol"},{"key":"R3-20260916","doi-asserted-by":"crossref","first-page":"346","DOI":"10.3390\/microorganisms11020346","article-title":"Drug reaction with eosinophilia and systemic symptoms (DRESS): Focus on the pathophysiological and diagnostic role of viruses","volume":"11","author":"Ramirez","year":"2023","journal-title":"Microorganisms"},{"key":"R4-20260916","doi-asserted-by":"crossref","first-page":"4134","DOI":"10.1073\/pnas.0409500102","article-title":"HLA-B*5801 allele as a genetic marker for severe cutaneous adverse reactions caused by allopurinol","volume":"102","author":"Hung","year":"2005","journal-title":"Proc Natl Acad Sci U S A"},{"key":"R5-20260916","doi-asserted-by":"crossref","first-page":"118","DOI":"10.1186\/1471-2350-12-118","article-title":"Association of HLA-B*5801 allele and allopurinol-induced Stevens Johnson syndrome and toxic epidermal necrolysis: A systematic review and meta-analysis","volume":"12","author":"Somkrua","year":"2011","journal-title":"BMC Med Genet"},{"key":"R6-20260916","doi-asserted-by":"crossref","first-page":"101501","DOI":"10.1016\/j.berh.2020.101501","article-title":"Allopurinol hypersensitivity: Pathogenesis and prevention","volume":"34","author":"Stamp","year":"2020","journal-title":"Best Pract Res Clin Rheumatol"},{"key":"R8-20260916","first-page":"2229","article-title":"Preventability and severity assessment in reporting adverse drug reactions","volume":"49","author":"Hartwig","year":"1992","journal-title":"Am J Hosp Pharm"},{"key":"R9-20260916","doi-asserted-by":"crossref","first-page":"30","DOI":"10.1186\/1710-1492-9-30","article-title":"A practical guide to the monitoring and management of the complications of systemic corticosteroid therapy","volume":"9","author":"Liu","year":"2013","journal-title":"Allergy Asthma Clin Immunol"},{"key":"R10-20260916","doi-asserted-by":"crossref","first-page":"432","DOI":"10.1016\/j.alit.2016.04.001","article-title":"Drug-induced hypersensitivity syndrome\/drug reaction with eosinophilia and systemic symptoms (DIHS\/DRESS): 11 years retrospective study in Thailand","volume":"65","author":"Hiransuthikul","year":"2016","journal-title":"Allergol Int"},{"key":"R11-20260916","first-page":"4576","article-title":"Renal manifestations of drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome: A systematic review of 71 cases","volume":"12","author":"da Silva","year":"2023","journal-title":"Stomatology"},{"key":"R12-20260916","doi-asserted-by":"crossref","first-page":"1187937","DOI":"10.3389\/fmed.2023.1187937","article-title":"Advances in understanding of the pathogenesis and therapeutic implications of drug reaction with eosinophilia and systemic symptoms: An updated review","volume":"10","author":"Chen","year":"2023","journal-title":"Front Med (Lausanne)"}],"container-title":["Annals of African Medicine"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ovid.com\/10.4103\/aam.aam_825_25","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,9,16]],"date-time":"2026-09-16T12:00:46Z","timestamp":1789560046000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ovid.com\/10.4103\/aam.aam_825_25"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,4,6]]},"references-count":11,"journal-issue":{"issue":"Suppl 2","published-print":{"date-parts":[[2026]]}},"URL":"https:\/\/doi.org\/10.4103\/aam.aam_825_25","relation":{},"ISSN":["1596-3519","0975-5764"],"issn-type":[{"value":"1596-3519","type":"print"},{"value":"0975-5764","type":"electronic"}],"subject":[],"published":{"date-parts":[[2026,4,6]]},"assertion":[{"value":"2025-12-15","name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2026-03-02","name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}}]}}